DO YOU HAVE A COLD ?
It is good to know that a common cold heals spontaneously in 7 – 10 days WITHOUT TREATMENT.
A T C H O U M !!! You might have caught a cold ( attraper un rhume )…
WHAT TO DO TO IMPROVE YOUR COMFORT?
- Moisten your nostrils with suitable solutions: physiological serum, thermal water or seawater sprays
- Drink enough WATER
- Sleep with your head raised
- Be sure to maintain a cool atmosphere (18-20 ° C) and ventilate rooms regularly
- Avoid: smoke, second-hand smoke and air conditioners/heaters that dehumidify the air and dry the nasal mucous membranes
If these steps did not improve your symptoms, ask your generalist/pharmacist for advice before taking a cold medicine
Some practical advices and precautions to take with regard to certain cold medicines from the National Agency for the Safety of Medicines and Health Products (Agence Nationale de Sécurité du Médicament et des produits de santé – ANSM)
A VASOCONSTRICTOR is a drug that aims to decongest the nose. It is often combined with an analgesic (paracetamol, ibuprofen) or an antihistamine (cetirizine). These are important pieces of information to know before taking vasoconstrictor treatments which can expose you to the following risks :
- Stroke (Accident Vasculaire Cérébral – AVC): mouth deformity, weakness on one side of the body, arm or leg, speech and balance disturbance, severe headache or vision loss
- Heart problems (Troubles Cardiaques) such as myocardial infarction: chest pain that can spread in the jaw, left arm or both arms and back, pallor, malaise, sweating, shortness of breath, nausea, anxiety, unexplained fatigue
- High blood pressure (Tension Artérielle Élevée)
- Gastrointestinal haemorrhage (Hémorragie gastro-intestinale): discharge of blood through the mouth or in the stool (black stain)
- Severe skin reactions (Réactions cutanées graves): generalized redness of the skin, associated with pustules and may be accompanied by fever
These side effects can happen regardless of the dose and duration of treatment. IF YOU GET ANY OF THESE ADVERSE REACTIONS, STOP YOUR TREATMENT AND IMMEDIATELY CONTACT A DOCTOR.
If you have to take a VASOCONSTRICTOR DRUG against your cold, DO the following precautions:
- Respect the dosage of your medicine as advised by your DOCTOR GENERALIST/PHARMACIST
- Do not take for more than 5 days
- Do not use in children under 15 years old
- Do not use in pregnant women or during breastfeeding
- Do not combine with another drug containing another vasoconstrictor (oral or nasal)
- Do not combine with any other medicine containing paracetamol, ibuprofen or cetirizine
- If in doubt, consult the package leaflet
If symptoms persist or if there is no improvement after 5 days, consult a doctor.
And remember… Against common cold and flu :
- Wash your hands regularly
- Use a single-use tissue
- Cough and sneeze into your elbow
- Wear a disposable mask when you are sick
– Clinician Nancy 🍀
Textes de référence :
- Santé Publique France
- Ministre des Solidarités et de la Santé
- La base de données publique des médicaments
- Agence Nationale de Sécurité du Médicament et des produits de santé
1 thought on “DO YOU HAVE A COLD ?”
Pingback: TROD – Covid 19 – CLINICIAN NANCY
Comments are closed.